California, 2006

High Wind in California, March 27, 2006

March 27, 2006 · NWS MFR · 1 event in 1 county or zone

A WInd Advisory was in effect at the time of this observation. This observation occurred near the peak of the wind event.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A WInd Advisory was in effect at the time of this observation. This observation occurred near the peak of the wind event. The nearby Weed RAWS, which is in an exposed area, recorded wind speeds meeting the Advisory threshold, but not the warning criteria. Therefore this observation was likely an isolated event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 27, 3:00 PM PST, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 27, 3:00 PM PST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PST MON MAR 27 2006

.DISCUSSION...
SATELLITE IMAGERY SHOWS A NEGATIVELY TILTED TROUGH IS MOVING INTO
NORTHERN CALIFORNIA. THE SURFACE LOW PRESSURE IS MOVING INTO THE
COASTAL WATERS OF NORTHERN CALIFORNIA. GUSTY WINDS HAVE SURFACED IN
THE SHASTA VALLEY AND WILL CONTINUE OVERNIGHT UNTIL THE FRONT MOVES
ACROSS THE CASCADES LATE MORNING TUESDAY. WINDS ARE INCREASING IN
THE ROGUE VALLEY AS INVERSION HAS FINALLY LIFTED. EXPECT GUSTY WINDS
TO SURFACE ALONG WITH THE FRONT AS IT MOVES THROUGH THE ROGUE VALLEY
THIS EVENING. THE FRONT WILL ALSO BRING UP WINDS IN SOUTHERN OREGON
COAST TONIGHT. SOUTHERLY UPSLOPE FLOW IS FAVORABLE FOR OROGRAPHIC
SNOW FOR MT SHASTA AND SOUTHERN SISKIYOU COUNTY AND A HEAVY SNOW
WARNING CONTINUES. SNOW LEVEL WILL BE HIGH AT THE BEGINNING BUT
GRADUALLY LOWERS TOWARD MORNING. ONE AREA OF CONCERN IS JOSEPHINE
COUNTY ESPECIALLY THE ILLINOIS VALLEY WHERE SNOW LEVEL COULD DROP TO
2000 FEET AND LOCALLY DOWN TO 1500 FEET. HAVE ISSUED A SNOW ADVISORY
FOR THAT AREA FROM LATE TONIGHT TO MID MORNING TUESDAY. THE MAIN
UPPER TROUGH IS SLOW TO MOVE ACROSS THE FORECAST AREA AND WE WILL
SEE CONTINUING SHOWERS THROUGH WEDNESDAY. BRIEF DRYING IS EXPECTED
ON THURSDAY.

EXTENDED...PROGRESSIVE LONG WAVE PATTERN CONTINUES IN THE EXTENDED
WITH THE NEXT FRONTAL BOUNDARY EXPECTED TO MOVE ACROSS ON FRIDAY.
BOTH THE GFS AND ECMWF HAVE NOT BEEN VERY CONSISTENT ON TIMING BUT
BOTH INDICATE A SERIES OF TROUGH MOVING ACROSS EARLY NEXT WEEK. WILL
LEAN TOWARD SPRING CLIMATOLOGY WITH CHANCE POPS THROUGH THE EXTENDED.

&&

.AVIATION...VFR CIGS/VSBYS UNDER HIGH PRESSURE THIS EVENING. MVFR
CIGS AND VSBYS DEVELOPING TONIGHT IN RAIN AND SNOW WITH AREAS OF
IFR...MOSTLY OVER WESTERN AND CENTRAL SISKIYOU COUNTY AND THE
SOUTHERN OREGON COAST. GUSTY SOUTH TO SOUTHEAST WINDS EXPECTED FROM
KMFR-KMHS THROUGH LATE THIS EVENING.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY...JACKSON COUNTY 4 PM MON THROUGH 10 AM TUE.
     SNOW ADVISORY TONGT...JOSEPHINE AND EASTERN CURRY COUNTY ABOVE
2000
     FT
CA...WINTER STORM WARNING...MT SHASTA AREA AND WESTERN SISKIYOU CO
     4 PM MON THROUGH 4 AM TUE ABOVE 4500 FEET.
     HEAVY SNOW WARNING...MT SHASTA AREAS AND WESTERN SISKIYOU CO
     4 AM TUE THROUGH 4 PM TUE ABOVE 3500 FEET.
     WIND ADVISORY...SHASTA VALLEY NOW THROUGH 10 AM TUE.

FB

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Mar 27, 5:03 AM PST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
503 AM PST MON MAR 27 2006

CAZ080-082-280330-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
503 AM PST MON MAR 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A WINTER STORM WARNING IS IN EFFECT FROM 6 PM THIS EVENING THROUGH
MIDNIGHT. SNOW WILL DEVELOP EARLY THIS EVENING ABOVE 4500 FEET.
SEE STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER STORM WARNING WILL CONTINUE UNTIL 4 PM TUESDAY. 6 TO 10
INCHES OF SNOW IS EXPECTED BY EARLY TUESDAY MORNING WITH AN
ADDITIONAL 4 TO 8 INCHES DURING THE DAY TUESDAY. SNOW LEVEL
WILL FALL TO 3500 FEET DURING THE DAY TUESDAY, THEN TO 3000 FEET
TUESDAY NIGHT, BUT BY THEN SNOWFALL RATES WILL DIMINISH. SEE
STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-ORZ026-280330-
CENTRAL SISKIYOU COUNTY-JACKSON COUNTY-
503 AM PST MON MAR 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A WIND ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH
TONIGHT. AN INCOMING STORM EVENT WILL CAUSE SOUTHEAST WINDS TO
INCREASE TO 30 TO 40 MPH THIS AFTERNOON AND TONIGHT FOR SISKIYOU
COUNTY. THE STRONGEST WINDS WILL OCCUR NEAR WEED. EXPECT SOUTH
WINDS OF 20 TO 30 MPH IN THE ROUGE VALLEY THIS AFTERNOON AND
TONIGHT. WINDS WILL MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND ADVISORY WILL CONTINUE UNTIL 10 AM TUESDAY. SEE STATEMENT
FOR MORE DETAILS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA
CAUTION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PETRUCELLI

In the hours before

Local storm report, Mar 27, 11:58 AM PST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1158 AM PST MON MAR 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     NON-TSTM WND GST 2 E KLAMATH FALLS       42.23N 121.72W
03/27/2006  M35 MPH          KLAMATH            OR   TRAINED SPOTTER

            SOUTHEAST GUSTS.

&&

GLASER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Central Siskiyou County

When
March 27, 5:09 PM PST
Where
Central Siskiyou County forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
41.593, -122.540 (the zone’s center; the record gives no point)

Reported by spotter 4 SSW Weed.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495368.